Ask a doctor

Can xeomin have a reverse affect on people? I got it injected in my jaws and it's actually doing the exact opposite. (photo)

I got xeomin injected in my jaw area to slim down my face and the square jaw line. It was done 4 days ago and now when I chew and bite down the muscle protrudes a lot and looks like a big ball. Will this go away and when? What can I do to make it go away? I've been getting Botox in that area since 2007 and this is my first time using Xeomin. Is it safe to get Botox to make the muscle go down again??

Doctor Answers (4)

Jaw muscle bunching up afew days after Xeomin

+2
Hello, "Circa1984," thanks for sharing your experience. I just saw your question and would love to bear back from you what the outcome was of your treatment after it had time to take effect fully.  

I think it is possible that as one portion of your very large masseter muscle was being affected and relaxing, other portions that either were not injected or not yet affected by what was injected were still active. 

I usually inject in at least two areas in each masseter muscle because I use very concentrated Xeomin, Botox or Dysport, but a physician who was using very dilute concentrations might inject a larger volume in only one place, in which case you might see an an even onset of effect, although potentially the same effect ultimately.


New York Dermatologist
5.0 out of 5 stars 5 reviews

This sometimes happens.

+1
I think it's due to muscle irritation and/or swelling, but I cannot be sure. It's happened to a few patients of mine and has occurred with Botox, Xeomin, and Dysport. In my experience, it doesn't matter if I inject in one spot or in 3 (or more) spots.  

It appears 2-3 days after treatment, and usually goes away after 1 week. Once, I had to re-treat an area with a little more product. Otherwise, it usually gets better, with best results at 2-3 weeks. Please update us!

Andrea Hui, MD
San Francisco Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Can #Xeomin have a reverse affect on people?

+1
Anything is possible but that doesn't sound like the most likely explanation.  At four days post-procedure I would think that, if anything, you're seeing swelling from the injection process and possibly some deep, internal bruising (not unheard of with an intra-muscular injection).  You'll have a better sense of what it's done in a few weeks when (1) the post-injection swelling has gone down and (2) the Xeomin has had some time to work.
I hope that this helps and good luck,
Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

You might also like...

Can Xeomin have reverse effect on jaw?

+1

Since you just had the Xeomin for your jaw 4 days ago, you have most likely not seen the full effect from the treatment yet. I would recommend waiting 1-2 weeks to see how it looks and if you still feel it is worse, you should contact your injector to be evaluated. There would be no harm in using Botox again if that was necessary.

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.